Go Back   NeuroTalk Support Groups > Health Conditions A - L > Chronic Pain

Chronic Pain Whatever the cause, support for managing long term or intractable pain.

I need your help

Reply
Thread Tools Display Modes
Unread 11-06-2012, 03:29 PM   #1
witchin )0(
New Member
 
Join Date: Nov 2012
Location: NASSAU, ny
Posts: 1
Default I need your help

Hi all, sorry for the first post ever to be one of request.. BUT I NEED HELP!!!!
My Daughter Samantha has some severe issues that I feel the doctors are not addressing.

lets start at the beginning.. 2 years ago Sammi began having pretty major migraines. after the normal pump and jerk the neurologist decided to put her on topamax.within a month she started having stomach pains, nausea and diarreah. along with crystals in her urine. we took her off tompamax but the pain did not go away. She could not eat without pain or vomiting.. and was on the toilet constantly. this went on for 10 months, 73 days of missed school, 3 week long hospitalizations before the GI doc we went to decided that the clinical presentation was gallbladder even though every test showed negative. in march she had her gall bladder removed. she still had nausea and diarreah, but the pain had lowered( not left)3 months pass with tolerable symptoms and in june she got worse again. she is on opiate and non-opiate pain medications, anti-nausea, anti-diarreal, some nasty pink stuff I cannot think of the name of, prilosec. and a few other things

during this time I found that my sister-in-law was going through a similar situation .the only common denominator between them is genetics and Topamax.

my requat to you all is this.. IF YOU HAVE ANY CLUE.. please share it. IF YOU HAVE A REMEDY... please share. IF YOU ARE A DOCTOR WHO CAN HELP.. please help. she is 17 in 2 weeks and has been going through this for 16 months now and my S-I-L has been going though it for 5 years.
HELP!!!!!PLEASE!!!!!: confused:
witchin )0( is offline   Reply With Quote
Unread 11-06-2012, 08:07 PM   #2
ginnie
Elder
 
Join Date: Aug 2010
Location: Anna Maria Island Florida
Posts: 6,179
My Mood:
Default Hello witchin

Welcome to Neuro Talk. None of us are doctors, but quite a few on this site have some real knowledge. Of course you are frightenend for your daughter. Topomax, I am not that familiar with in regards to headaches. What she is experiencing sounds like cluster migraines. I say that, as my neighbor experiences that as well.
I would try two things, a teaching hospital, or a doctor called a physiatrist. This type of specialist, deals with cronic pain, and the WHOLE body on a cellular level. This was who I found, and got the greatest amount of relief from my own disorders. I got help with pain, and started the road to recovery.
Please don't stop seeking answers. She is on a lot of different medications, and they should be looked at, to make sure there are no drug interactions to make matters worse. Someone will be along I am sure to talk about topomax in particular. Please feel free to ask all the questions you want. Most of us are not professionals, but have listened to many others on this site who have experienced conditions. alot of us do research, so we can help folks. Feel at home here, and know that this site will help you while you find some answers for your daughter. I wish both of you all the best, and hope you can find some solutions. ginnie
ginnie is offline   Reply With Quote
Unread 11-09-2012, 07:22 AM   #3
Sam
Junior Member
 
Join Date: Oct 2012
Location: midwest USA
Posts: 96
Default

Welcome to the forum. Help is what the forum is here for.

Topamax also goes under the name topiramate. It is an anticonvulsant that is also used in the prevention of migraines. (This information is coming out of a 2009 nursing handbook). Side effects include dizziness, nausea, tremor, weight loss, heartburn, stomach pain, anorexia (as in not hungry which is different from anorexia nervosa), mood disturbances and many more. Keep in mind that all drugs have a bunch of side effects, most of which won't happen. It depends on the individuals reaction to the medication.

If your daughter is still experiencing severe symptoms, get a second opinion. It may or may not have anything to do with the drug, but it certainly isn't normal. Your daughter should not have to go through that. Go online and find out if there are any other gastroenterologists in your area, or widen your search as far as you are willing to travel. You probably have to sign something, but you can have your daughter's medical records sent to another Dr. to review before she goes to an appointment. That will give them time to get an idea of what has been going on, and possibly speak to her current Dr.s about the therapies she has been getting. Sometimes its a matter of finding someone who has dealt with others in the same boat. A lot of the sites allow you to preview the Dr.s background and experience to help you choose the right Dr.

Sam
Sam is offline   Reply With Quote
"Thanks for this!" says:
ginnie (11-09-2012)
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump


All times are GMT -5. The time now is 09:57 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.


All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy
NeuroTalk Archives